Missouri, 2018Damaging Wind in Missouri, July 1, 2018
July 1, 2018 · NWS PAH · 1 event in 1 county or zone
A short line of thunderstorms developed in a moist and very unstable air mass along a surface low pressure trough. Isolated wind damage occurred along this line of storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short line of thunderstorms developed in a moist and very unstable air mass along a surface low pressure trough. Isolated wind damage occurred along this line of storms. Winds aloft were rather weak, but strong instability fueled the storms. Mixed-layer capes were around 3000 j/kg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 1, 12:48 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 1, 12:48 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
148 PM CDT Sun Jul 1 2018
.NEAR TERM...(Tonight through Monday)
Issued at 148 PM CDT Sun Jul 1 2018
Mid level shear axis across the area will keep better moisture and
slight chance PoP areas across our SE and NW counties. Across the
middle of the region, including southern IL into the MO Bootheel
region, chances generally 10 percent or less. Chances will
continue tonight mainly across the northern part of the area per
the CAM's data from southern IL into southwest IN, though with
time activity could extend farther SW, per the ECMWF depiction.
Low confidence call. We will let the Heat Advisory expire.
Convective chances increase a bit Monday, especially east of the
MS River, focus across the KY Pennyrile region.
.LONG TERM...(Monday night through Sunday)
Issued at 148 PM CDT Sun Jul 1 2018
It will be an unsettled period of weather as a mid level ridge
over the eastern U.S. shifts west. Plenty of moisture and
instability will result in mainly diurnal convection despite the
presence of the ridge. It will remain quite warm and humid.
Convective chances may peak Friday or Friday night as a front
works south into and across the area. How far south the front will
go is uncertain. The EC and CMC solutions are more aggressive
while the GFS shows little change in airmass. Will use a
conservative approach for now in any lowering of dew points and
temps until the models get a better handle on this. This will be
our best chance for a little relief in the high dew point air
outside of any local modifications from strong diurnal convection
this week.
&&
.AVIATION...
Issued at 1201 PM CDT Sun Jul 1 2018
VFR conditions. Isolated storms possible this afternoon and early
evening. South winds sustained up to 10 kts or so. Light south
winds tonight through Monday morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT this evening for ILZ075>078-080>094.
MO...Heat Advisory until 8 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...Heat Advisory until 8 PM CDT this evening for INZ081-082-085>088.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>022.
&&Hazardous weather outlook, Jul 1, 2:50 AM CST, 13 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
350 AM CDT Sun Jul 1 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
350 AM CDT Sun Jul 1 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect until 8 PM. Refer to the Advisory
product for details.
Isolated thunderstorms are possible, mainly during the heat of the
afternoon. Should a storm occur, locally heavy rain and lightning
will be the primary hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A small chance of mainly afternoon thunderstorms is forecast
daily. The chance for severe storms is low, but cannot be
completely ruled out. The main storm hazards will be lightning
and heavy rain.
Afternoon heat index values are expected to top out between 100 and
105 degrees almost daily.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be required.
Thunderstorm Wind, Carter
- When
- July 1, 4:35 PM CST
- Where
- Carter County, 5 mi NW of Fremont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.001, -91.234
A few large trees were blown down. The county emergency manager estimated winds were about 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 5, 20189 deaths · 2 events
- Heat in Vermont, July 1 to 6, 20184 deaths · 16 events
- Heat in Arizona, July 1 to 4, 20184 deaths · 4 events
- Excessive Heat in Pennsylvania, July 1 to 5, 20182 deaths · 12 events
- Flash Flooding and Flooding in Iowa, July 1 to 28, 2018$2.9 million · 70 events
- Wildfire in Utah, July 1 to 31, 2018$25 million · 1 event
- Rip Current in California, July 1, 20181 death · 1 event
- Flooding in Minnesota, July 1 to 22, 2018$2.8 million · 5 events
- Damaging Wind in Texas, July 1, 2018$500,000 · 61 kt wind · 1 event
- Damaging Winds in Michigan, July 1, 2018$125,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, July 1 to 3, 2018$140,000 · 1 in hail · 5 events
- Excessive Heat in Missouri, July 1, 20187 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762094.